Medicines that can cause obesity
BMJ Group Medical Reference
Some drugs can make you put on weight as a side effect.Corticosteroids
You may take drugs called corticosteroids if you have arthritis. They can make you feel hungry and bloated. Both these effects may cause you to put on weight.Neuroleptics
Neuroleptics are drugs used to treat a mental illness called schizophrenia. These drugs can make you feel sleepy or lethargic. So you're less likely to use energy and more likely to put on weight. Antidepressants
Antidepressants are used to treat people who are depressed. Some of the older antidepressants can make you put on weight. This is most likely to happen with a drug called amitriptyline. People taking this drug often crave high-energy, sugary foods. Epilepsy drugs
If you're taking drugs for epilepsy, especially drugs called valproate (Epilin) or carbemazepine ( Tegretol, Tegretol Retard), you may put on weight.
Antidepressants are medicines used to treat depression and sometimes other conditions. They work by changing the levels of chemicals in your brain called neurotransmitters. There are three main types of antidepressants, which work in different ways: selective serotonin reuptake inhibitors (SSRIs), monoamine oxidase inhibitors (MAOIs) and tricyclic antidepressants (TCAs).
Arthritis is when your joints become inflamed, making them stiff and painful. There are different kinds of arthritis. Osteoarthritis is the most common type. It happens when the cartilage at the end of your bones becomes damaged and then starts to grow abnormally. Rheumatoid arthritis happens because your immune system attacks the lining of your joints.
Epilepsy is a condition that affects your brain. If you have epilepsy, the normal electrical activity in your brain gets disturbed from time to time. This leads to seizures (also called fits).
Schizophrenia is a mental illness that causes delusions and hallucinations.
For more terms related to Obesity
For references related to Obesity click here.